You are here:

Hair Loss/Safest nsaid for hair

Advertisement


Question
QUESTION: Dr. Panagotacos,

I have some severe tendonitis that requires me to take nsaids to relieve pain. Are there any specific ones that are more "hair friendly?" I have relatives that pop Tylenol frequently and still have hair.

ANSWER: There are no NSAIDS which are considered helpful or harmful for the hair. It is coincidence that your relatives who are doing well while taking Tylenol.

---------- FOLLOW-UP ----------

QUESTION: Dr. Panagotacos,
I read your e-book and the chapter regarding medications that can cause hair loss mentions nsaids. My question is are there specific nsaids that are less likely to cause hair loss? Thanks for your time.

Answer
I should edit the book. The incidence is so rare as to be questionably attributable to the NSAIDS. I just did a search of articles reporting hair loss secondary to NSAIDS and the results indicate it is very rare. It was included in the chapter only because a reference text had a couple of case reports. Considering the millions of people who take NSAIDS dermatologists would be well aware of this as a possible side effect. I have never seen such a case.

Hair Loss

All Answers


Answers by Expert:


Ask Experts

Volunteer


Peter J. Panagotacos, <B>M.D.</B>

Expertise

I have 30 years experience in the field of medical and surgical Hair Restoration and am Board Certified in Dermatology and Hair Restoration Surgery.

Experience

I have 30 years experience in the field of medical and surgical Hair Restoration and am Board Certified in Dermatology and Hair Restoration Surgery. More information can be found at my website www.hairdoc.com

©2016 About.com. All rights reserved.